Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 210, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 26, 2001, 2:51 PM CST for Sabine Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2001, 2:51 PM CST (20:51 UTC)
- Expired
- Nov 26, 2001, 3:30 PM CST
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 71 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 2:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
655 WUUS54 KSHV 262052 SVRSHV LAC085-262130- /NEW.KSHV.SV.W.0121.262051-262130/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 251 PM CST MON NOV 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA * UNTIL 330 PM CST * AT 251 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF ZWOLLE... MOVING NORTHEAST AT 30 MPH. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM MAY PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA UNTIL 330 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 2:00 PM CST, 51 minutes earlier.
Area forecast discussion, Nov 26, 2:00 PM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST MON NOV 26 2001 A LITTLE BEHIND THE 8 BALL TODAY. WILL GO MAINLY WITH THE ETA MODEL...THIS FORECAST. THE FIRST 3 DAYS LOOK TO BE THE MOST LIVELY...WITH SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING. A DEEP UPPER LOW DEVELOPS BY TUESDAY NIGHT OVER TEXAS...AND THIS WILL LIKELY KEEP THE FOUR STATE AREA IN A RAINY PERIOD THROUGH WEDNESDAY. SOME OF THE PRECIP MAY BE MIXED WITH SNOW WEDNESDAY NIGHT IN THE FAR NORTH ZONES. IT LOOKS AS IF BY THE TIME IT IS COLD ENOUGH FOR SNOW...THE PRECIP WILL TAPER OFF. AT ANY RATE THE PERIOD FROM THURSDAY NIGHT THROUGH NEXT MONDAY LOOKS TO BE MAINLY DRY. WILL BE ABLE TO EVALUATE THE WEDNESDAY NIGHT SITUATION FURTHER WHEN SEVERE WEATHER IS NOT AT OUR DOORSTEP. 03 SHV 50/55/48/56 6688 MLU 54/60/50/60 6799 TXK 48/53/43/52 5688 TYR 48/55/48/50 4677 LFK 54/59/52/58 5667 SHV...NONE.
In the hours before
Special weather statement, Nov 26, 10:49 AM CST, 4 hours 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1049 AM CST MON NOV 26 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN AN AREA BOUNDED BY EL DORADO ARKANSAS...TO MANSFIELD LOUISIANA...TO TYLER AND CLARKSVILLE TEXAS...AND NORTH TO DE QUEEN ARKANSAS. THIS AREA INCLUDES SHREVEPORT AND BOSSIER CITY...TEXARKANA...AND MAGNOLIA... AND HOPE ARKANSAS. ACROSS THE REST OF THE FOUR STATE AREA...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE SEVERE THUNDERSTORMS ARE EXPECTED TO OCCUR LATE THIS AFTERNOON AND TONIGHT. A COLD FRONT IS EXPECTED TO MOVE INTO THE WEST PART OF THE FOUR STATE AREA LATE THIS AFTERNOON...AND PROGRESS SLOWLY EASTWARD TONIGHT...ACROSS THE FOUR STATE AREA. ALONG AND AHEAD OF THIS FRONT THE AIR IS UNSTABLE...WITH FAVORABLE VERTICAL TURNING OF THE WINDS... TO SUPPORT ISOLATED SUPERCELLS WITH TORNADOES. HAIL AND HIGH WINDS COULD OCCUR LATE TONIGHT AS THE STORMS EVOLVE INTO A SQUALL LINE. ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY MANAGEMENT OFFICIALS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:26 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 49 min |
| Nov 26, 2:35 PM CST | Tornado Warning | SHV | De Soto | 40 min |
| Nov 26, 3:24 PM CST | Tornado Warning | SHV | Sabine | 36 min |
| Nov 26, 4:23 PM CST | Tornado Warning | SHV | Union | 67 min |
| Nov 26, 4:26 PM CST | Tornado Warning | SHV | Bienville | 64 min |
| Nov 26, 4:43 PM CST | Tornado Warning | SHV | Lincoln | 62 min |
| Nov 26, 4:43 PM CST | Tornado Warning | SHV | Webster | 32 min |
| Nov 26, 5:05 PM CST | Tornado Warning | SHV | Claiborne | 55 min |
| Nov 26, 5:27 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.